Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diagnosed with Peyronie's disease. Having a fibrosis on the base of the penis. Will Vitamin E and Ubiquinol help?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1998
Answered : 577 Questions
Question
My father was diagnosed with early Peyronie's Disease.
He started to have a fibrosis/ plaque in the base os the penis with some pain, 10 days ago.
We are wondering if vitamin E orally and/or ubiquinol and/or Potaba could all be a try.
Posted Fri, 13 Apr 2012 in Men's Health
 
 
Answered by Dr. Rajiv goel 5 hours later
Dear,

Thanks for your query.

Peyronie's disease is usually due to minor trauma sustained during sexual intercourse. There are multiple tteatments available for Peyronie's disease and they all exist because there is no single good treatment available.

Your father can take some atiinflammatory drugs for 5 days. He can start himself on both Vitamin E and Potaba at the same time. His asthma medications do not cause Peyronie's disease.

More important, he has to make sure that he does not have intercourse with woman on top position. In addition, he can not be very aggressive during intercourse. This is to prevent further minor trauma during intercourse and aggravating the condition.

His raised PSA (Prostate specific antigen) has no connection with Peyronie's disease and he needs to be investigated further for the same.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with Peyronie's disease. Having a fibrosis on the base of the penis. Will Vitamin E and Ubiquinol help? 13 hours later
Thank you for your answer.

What about ubiquinol that we mentioned too? It is another form of coenzyme Q(10).
Could you check those links that shows a study being done?
WWW.WWWW.WW WWW.WWWW.WW Should he start on Co Q10 or ubiquinol too?

He is going to start on Potaba 500 mg.
First week: 6 capsules/day. Then 12/day divided in 4 times per day, after meals.
Is it safe to take Potaba for years? Do you know if there are going to be side effects?
We were told that maybe he should take it for 2 years before considering surgery if still necessary.
What is your opinion?

Do you recommend some other treatment?

Thank you. Regards,

XXXXXXX
 
 
Answered by Dr. Rajiv goel 12 hours later
Dear,

Your father has been started on right doses of Potaba and it cannot be continued safely for months at stretch. He does need to start Ubiquinol at this point of time. He needs to be reviewed at 3 months interval and if there is no improvement then he can be started on the next set of medicines.

Threshold for subjecting somebody to surgery has to be very high in Peyronie's disease and hence, you should avoid it till it becomes must.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with Peyronie's disease. Having a fibrosis on the base of the penis. Will Vitamin E and Ubiquinol help? 17 hours later
Thank you tor your answer.

My father is experiencing difficult urination. It is more diffiicult each day. Is it due to the disease? Can Peyronie cause obstruction making it impossible to urinate?

What do you think about Pentox and Xiaflex?

Thank you. Regards,

XXXXXXX
 
 
Answered by Dr. Rajiv goel 6 hours later
Dear XXXXXXX,

Peyronie's disease does not cause urinary obstruction and the urinary symptoms your father is experiencing, are because of prostate. He certainly needs to be investigated further especially considering the fact that his PSA (Prostatic Specific Antigen) is also high.

Xiaflex has shown very encouraging results for Peyronie’s disease and if money is not a consideration then trial with the same is warranted.

Pentox improves microcirculation and peripheral tissue oxygenation through better blood flow. I am not sure of its use in Peyronie's.

Hope I answered all your questions. Please accept my answer in case you do not have further queries.

Wish you Good Health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor